Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

41 years old. Feeling depressed and have hair loss. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi I am 41 years old and had a child 3 years ago. A few months ago I noticed the texture of my hair change dramatically and is now falling out in strands but more than usual. I had extremely thick hair so can now see the difference. I've been depressed and not feeling quite like myself. Any ideas?
Posted Thu, 21 Mar 2013 in Depression
Answered by Dr. Luchuo Engelbert Bain 1 hour later
hi and thanks for the question,
Common conditions like diabetes, thyroid disease, coeliac disease, crohn s disease, depression and certain psychiatric drugs. Causes are widespread and deserve a careful clinical questioning, physical examination and with particular laboratory tests, a diagnosis can easily be made. Even common conditions life iron deficiency anemias and vitamin deficiencies could lead to changes in the hair texture. Certain drugs or oils could also be implicated.
Consulting a dermatologist, and with a concerted action with an internist if necessary, an appropriate diagnosis could easily be reached,
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor